Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Quad Cities, IA

April 3, 2014Henry County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 3, 2014, 2:05 AM CDT for Henry County, Rock Island County, Illinois. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2014, 2:05 AM CDT (07:05 UTC)
Expired
Apr 3, 2014, 2:45 AM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Henry County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 38 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 2:15 AM CDTHAIL 0.753 Wsw Warner, ILDIME TO PENNY SIZE HAIL COVERING THE DECK.
Apr 3, 2:20 AM CDTHAIL 12 Nw Orion, ILDIME TO QUARTER SIZE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WUUS53 KDVN 030705
SVRDVN
ILC073-161-030745-
/O.NEW.KDVN.SV.W.0008.140403T0705Z-140403T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
205 AM CDT THU APR 3 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN NORTHWEST ILLINOIS...
  SOUTH CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 245 AM CDT

* AT 203 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHERRARD...
  AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  COAL VALLEY...ORION...WARNER...COLONA...GENESEO...ATKINSON...SUNNY
  HILL ESTATES...SUNNY HILL...OSCO...MORRISTOWN...GREEN RIVER AND
  DAYTON.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 6 AND
29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4158 8994 4134 8997 4133 9052 4147 9047
TIME...MOT...LOC 0705Z 252DEG 23KT 4135 9046

HAIL...1.00IN
WIND...<50MPH

$$

SHEETS
1 follow-up statement
655 
WWUS53 KDVN 030730
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
230 AM CDT THU APR 3 2014

ILC073-161-030741-
/O.CAN.KDVN.SV.W.0008.000000T0000Z-140403T0745Z/
HENRY IL-ROCK ISLAND IL-
230 AM CDT THU APR 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROCK ISLAND AND
NORTHERN HENRY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES.

LAT...LON 4158 8994 4134 8997 4133 9052 4147 9047
TIME...MOT...LOC 0731Z 252DEG 23KT 4140 9025

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:54 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 3, 12:54 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1254 AM CDT THU APR 3 2014

.SYNOPSIS...
ISSUED AT 310 PM CDT WED APR 2 2014

12Z UA ANALYSIS HAS AN 850MB LOW IN WESTERN KANSAS WITH A WARM FRONT
EAST THROUGH CENTRAL MISSOURI. A STRONG MOISTURE PUSH WAS SOUTH OF
THE 850MB WARM FRONT WITH DEW POINTS IN THE LOW TEENS. SATELLITE
TRENDS THROUGH MID AFTERNOON SHOW CLOUDS ON THE INCREASE ACROSS THE
AREA WITH SCATTERED SHOWERS AND A COUPLE OF THUNDERSTORMS FROM THE
IOWA/MISSOURI BORDER EASTWARD INTO CENTRAL ILLINOIS.

18Z SFC ANALYSIS HAS LOWS IN SOUTHEAST COLORADO AND ALONG THE KS/OK
BORDER SOUTHEAST OF KDDC. A STATIONARY FRONT RAN EASTWARD THROUGH
SOUTHERN MISSOURI AND INTO THE TENNESSEE VALLEY. DEW POINTS SOUTH OF
THE FRONT WERE IN THE 50S AND 60S. NORTH OF THE FRONT DEW POINTS
WERE IN THE 30S AND 40S WITH TEENS AND 20S ACROSS THE GREAT LAKES
AND NORTHERN PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 310 PM CDT WED APR 2 2014

STRONG WAA ALOFT WILL ALLOW ISOLATED TO SCATTERED SHOWERS AND A
COUPLE OF THUNDERSTORMS TO PERSIST THROUGH SUNSET SOUTH OF I-80.
AFTER SUNSET MOISTURE AND FORCING SLOWLY INCREASE WHICH SHOULD ALLOW
SHOWERS TO BREAK OUT ACROSS THE AREA. ALTHOUGH THE FORCING IS STILL
WEAK...A COUPLE OF THUNDERSTORMS WILL ALSO BE POSSIBLE.

LATER TONIGHT ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP IN WESTERN
MISSOURI AND MOVE GENERALLY EAST NORTHEAST OVERNIGHT. THIS
THUNDERSTORM COMPLEX MAY CUT OFF THE FLOW OF MOISTURE TO THE AREA
AND RESULT IN A DECREASE IN THE AREAL COVERAGE OF CONVECTION.

FORCING AND MOISTURE INCREASES AGAIN PRIOR TO SUNRISE WHICH SHOULD
ALLOW A NEW BAND OF SHOWERS AND SOME THUNDERSTORMS TO DEVELOP ALONG
THE IOWA/MISSOURI BORDER THAT MOVES NORTHEAST.

ON THURSDAY...THE BAND OF SHOWERS THAT DEVELOPS PRIOR TO SUNRISE
WILL MOVE THROUGH THE AREA DURING THE MORNING HOURS. A DECREASE IN
AREAL COVERAGE IN THE CONVECTION IS THEN EXPECTED DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS AS THE UPPER LEVEL SUPPORT WEAKENS.

BY LATE AFTERNOON...THE MAIN ENERGY ASSOCIATED WITH THE SYNOPTIC
SYSTEM BEGINS MOVING INTO WESTERN IOWA. FORCING/MOISTURE WILL
INCREASE AGAIN RESULTING IN AN INCREASE IN AREAL COVERAGE OF
CONVECTION. THE FORCING SUGGESTS THAT A RESPECTABLE BAND OF
THUNDERSTORMS SHOULD DEVELOP ALONG THE NORTHWARD MOVING WARM FRONT.

HIGH TEMPERATURES ON THURSDAY SHOULD OCCUR DURING THE LATE AFTERNOON
POSSIBLY RIGHT AROUND SUNSET.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 310 PM CDT WED APR 2 2014

A SYNOPTICALLY STRONG APRIL LOW PRESSURE WILL BE MOVING OVER THE CWA
THURSDAY EVENING...RESULTING IN THE WHAT SHOULD BE THE MOST
WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS WITHIN THIS OVER
ALL PROLONGED EVENT. THE UPPER LOW SHOULD BE PROVIDING STRONG
FORCING ON THE NOSE OF THE DRY SLOT IN THIS PERIOD...MORE THAN
ENOUGH TO SUPPORT ONE GOOD COVERAGE ROUND OF SHOWERS AND
THUNDERSTORMS. WITH THE DEEP MOISTURE LIKELY IN PLACE IN THE
SOUTH...THERE IS SOME POTENTIAL FOR HAIL AND GUSTY WINDS WITH
STORMS...WHICH COULD BE NEAR SEVERE IN THE FAR SOUTH BETWEEN THE
LATE AFTERNOON AND EARLY EVENING HOURS. AS STORMS MOVE
NORTHEAST...THEY SHOULD RUN INTO A PROGRESSIVELY STABLE
ATMOSPHERE...THUS WHILE COVERAGE SHOULD CONTINUE TO BE QUITE
HIGH...LITTLE IF ANY STRONG INDIVIDUAL CELLS ARE EXPECTED NORTH OF A
CEDAR RAPIDS TO STERLING LINE. WINDS WILL BE RAPIDLY DECREASING AS
THE LOW MOVES OVERHEAD INITIALLY...BUT AS THE LOW LIFTS INTO
SOUTHERN WISCONSIN TOWARD MORNING...THE COLD FRONT WILL RAPIDLY MOVE
THROUGH OUR CWA. THIS ISALLOBARIC MAXIMUM SHOULD BRING A PERIOD OF
NEARLY ADVISORY LEVEL WINDS FOR ROUGHLY 8 HOURS...AS WEST WINDS OF
25 TO 30 MPH GUST TO AROUND 40 TO 45 MPH WITH SHARP COLD ADVECTION
TAKING PLACE. SOME LIGHT SHOWERS MAY LINGER THROUGH THE CWA PROCESS
IN THE NORTHWEST...WHILE THE SOUTHEAST 1/2 SEES MAINLY A DRY SLOT
PROCESS TAKING PLACE.

TEMPERATURES WILL HOLD UP IN THE MID 40 TO LOWER 50S MOST OF THE
NIGHT UNTIL THIS STRONG WEST WIND CAA SWEEP IN AND DROP LOWS TO THE
LOWER 30S NORTHWEST TO LOWER 40S EAST. HIGHS FRIDAY UNDER
CLOUDS...STRONG WINDS...AND POSSIBLY SOME LINGERING LIGHT RAIN MIXED
WITH SNOW NORTHWEST...WE SHOULD BE MAINLY STEADY ON TEMPERATURES
THROUGH THE DAY. HIGHS SHOULD REACH THE UPPER 30S NORTHWEST TO THE
LOWER 40S EAST. CLOUDS SHOULD SWEEP EAST EVENTUALLY FRIDAY
NIGHT...WITH DECREASING WINDS AS THE LOW PULLS AWAY. A SEASONALLY
COLD NIGHT IS IN STORE...WITH LOWS MAINLY IN THE MID TO UPPER 20S.

THE EXTENDED PATTERN REMAINS QUITE ACTIVE...AND GENERALLY AT RISK
FOR BEING BELOW NORMAL. SATURDAY DOES SUPPORT A RATHER HIGH
CONFIDENCE FOR QUIET WEATHER AS A PROGRESSIVE HIGH PRESSURE IS
EXPECTED TO BE OVERHEAD AROUND NOON. LIGHT WINDS AND SUNSHINE WILL
COMBINE WITH UPPER 40S TO LOWER 50S TO ACHIEVE A PLEASANT WEEKEND
DAY...SOMETHING OUR CWA HAS STRUGGLED TO SEE THIS YEAR.
SUNDAY...SOUTH WINDS WILL BALANCE SOME INCREASED CLOUD COVER...TO
SEE ANOTHER DAY IN THE MID TO UPPER 50S. SUNDAY REPRESENTS A NORMAL
EARLY APRIL DAY WITHIN OUR CHANGEABLE FORECAST PERIOD.

SUNDAY NIGHT THROUGH TUESDAY WE HAVE VERY LOW POPS INCLUDED IN OUR
GRIDS...AS MODELS ARE BRUSHING ANOTHER LARGE SYNOPTIC STORM JUST
SOUTH OF OUR CWA. IN GENERAL...MODELS HAVE PUSHED THE CURRENT STORM
NORTH WITH TIME...AND SHOULD THE NEXT SYSTEM FOLLOW THAT TREND AS
WELL...WE WILL NEED HIGHER POPS. AS IT STANDS...I HAVE LEFT THE
MODEL BLEND INITIALIZATION POPS AS IS BEYOND SUNDAY NIGHT.
TEMPERATURES ARE A BLEND...THUS SHOULD RAIN VERIFY...WE NEED TO BE
FORECASTING HIGHS TO BE 5 TO 10 DEGREES LOWER THAN THE GOING HIGHS
IN THE LOWER TO MID 50S.

ERVIN

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1241 AM CDT THU APR 3 2014

SCTRD ELEVATED SHOWERS AND SOME STORMS THROUGH 4 AM IN VCNTY OF
CID/DBQ/MLI...WILL LOOK TO BE MORE WIDESPREAD SHOWERS AND STORMS
AROUND BRL INTO EARLY THU MORNING. HAIL POSSIBLE IN ANY STRONGER
STORM CORE. LOWER MVFR TO IFR CIGS NORTH OF WEST-TO-EAST ORIENTED
SFC BOUNDARY ACRS CENTRAL MO CREEPING NORTHWARD ACRS SOUTHEASTERN
IA INTO WEST CENTRAL IL...PROBABLY WILL GET TO THE I80 CORRIDOR BY
4 AM CDT. SOME MVFR TO IFR FOG SOUTH OF I80 AS WELL WHEN THE RAIN
TEMPORARILY ENDS. AREAS OF SHOWERS AND STORMS MAY MOVE OUT OF THE
AREA BY MID TO LATE THU MORNING....BUT LOW MVFR TO IFR CIGS AND
SOME FOG TO LINGER THROUGH LATE MORNING ESPECIALLY SOUTH OF I80.
THEN EXPECT EARLY TO MID AFTERNOON LULL IN PRECIP WITH MAINLY MVFR
CIGS...BEFORE SHOWERS AND THUNDERSTORMS INCREASE AGAIN OUT OF MO
AND INTO THE VCNTY OF BRL AND MLI BY LATE AFTERNOON. SOME STRONG
STORMS WITH HAIL POSSIBLE IN THE VCNTY OF BRL AND EVEN MLI BY THU
EVENING. WEAKER SHOWERS AND POSSIBLY A STORM IN THE VCNTY OF DBQ
AND CID BY EVENING. BRISK EAST WINDS CONTINUE OVERNIGHT AND FOR
MUCH OF THE DAY THU. WIND SHIFT TO THE SOUTHWEST AT BRL BY MID THU
EVENING BEHIND EXITING STORMS AND FRONTAL PASSAGE.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...ERVIN
AVIATION...12
Hazardous weather outlook, Apr 2, 4:38 AM CDT, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 AM CDT WED APR 2 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-030945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
438 AM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT MAINLY ALONG AND THE
SOUTH OF INTERSTATE 80. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG SPRING STORM SYSTEM WILL PRODUCE WIDESPREAD RAIN AND
SCATTERED THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. SEVERE
THUNDERSTORMS ARE NOT EXPECTED...BUT SOME STORMS MAY PRODUCE
STRONG GUSTY WINDS AND SMALL HAIL OVER NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS THURSDAY AFTERNOON AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

DLS/DC

In the hours before

Local storm report, Apr 3, 1:10 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     HAIL             WAPELLO                 41.18N 91.19W
04/03/2014  E1.75 INCH       LOUISA             IA   PUBLIC

            NUMEROUS PUBLIC REPORTS ON FACEBOOK OF LARGE HAIL AND A
            CRACKED WINDSHIELD IN WAPELLO.

&&

DLS
Local storm report, Apr 3, 1:32 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
132 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             INDUSTRY                40.33N 90.61W
04/03/2014  M1.75 INCH       MCDONOUGH          IL   LAW ENFORCEMENT

&&

DLS
Local storm report, Apr 3, 1:40 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             INDUSTRY                40.33N 90.61W
04/03/2014  E1.75 INCH       MCDONOUGH          IL   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL FELL FOR 3 TO 5 MINUTES AND LITTERED
            THE GROUND.

&&

12
Local storm report, Apr 3, 1:44 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     HAIL             REYNOLDS                41.33N 90.67W
04/03/2014  E1.75 INCH       ROCK ISLAND        IL   PUBLIC

            PUBLIC REPORT FROM FACEBOOK.

&&

DLS
Local storm report, Apr 3, 1:46 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
146 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             1 N GINGLE CORNERS      41.28N 90.73W
04/03/2014  E1.50 INCH       MERCER             IL   PUBLIC

&&

12
Local storm report, Apr 3, 1:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     HAIL             BURLINGTON REGIONAL AIR 40.78N 91.13W
04/03/2014  E0.75 INCH       DES MOINES         IA   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL FALLING 300 YARDS EAST OF THE
            BURLINGTON AIRPORT.

&&

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:02 AM CDTSpecial Weather StatementDVNMercer, Rock Island58 min
Apr 3, 12:37 AM CDTSevere Thunderstorm WarningDVNMercer23 min
Apr 3, 1:01 AM CDTSevere Thunderstorm WarningDVNMercer, Rock Island29 min
Apr 3, 1:18 AM CDTSevere Thunderstorm WarningDVNMercer, Rock Island42 min
Apr 3, 1:29 AM CDTSevere Thunderstorm WarningDVNMcDonough, Warren46 min
Apr 3, 2:59 AM CDTSpecial Weather StatementDVNBureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more2 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.